Geometrically nonlinear analysis of thin-walled open-section composite beams

Vo, Thuc and Lee, Jaehong (2010) Geometrically nonlinear analysis of thin-walled open-section composite beams. Computers & Structures, 88 (5-6). 347 - 356. ISSN 0045-7949

[img]
Preview
PDF (Article)
CAS-D-09-00201_42_77.pdf - Accepted Version

Download (384kB) | Preview
Official URL: http://dx.doi.org/10.1016/j.compstruc.2009.11.007

Abstract

A geometrically nonlinear model for general thin-walled open-section composite beams with arbitrary lay-ups under various types of loadings based on the classical lamination theory is presented. It accounts for all structural coupling coming from the material anisotropy and geometric nonlinearity. Nonlinear governing equations are derived and solved by means of an incremental Newton–Raphson method. The finite element model that accounts for the geometric nonlinearity in the von Kármán sense is developed to solve the problem. Numerical results are obtained for thin-walled composite Z-beam and I-beam to investigate effects of geometric nonlinearity, fiber orientation and warping restraint on the flexural–torsional response.

Item Type: Article
Uncontrolled Keywords: Thin-walled composite beams, classical lamination theory, flexural–torsional response, nonlinear theory
Subjects: H200 Civil Engineering
H300 Mechanical Engineering
H400 Aerospace Engineering
Department: Faculties > Engineering and Environment > Mechanical and Construction Engineering
Depositing User: Thuc Vo
Date Deposited: 04 Sep 2013 10:02
Last Modified: 10 May 2017 19:02
URI: http://nrl.northumbria.ac.uk/id/eprint/13382

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics


Policies: NRL Policies | NRL University Deposit Policy | NRL Deposit Licence